Prof J (Jacek) Banasiak

Tel: +2712 420-2478
Fax: +2712 420-3893
E-mail: [email protected]
Office: Mathematics Building 4-9.2

Position: Professor and DST/NRF SARChI Chair in Mathematical Models and Methods in Biosciences and Bioengineering
Academic qualifications: MSc (Eng): Fundamental Technological Research (Łódź University of Technology, Poland), PhD (Strathclyde University, Glasgow, Scotland), DSc (Habilitation) (University of Warsaw, Poland)

NRF rating: B1   

Fields of interest:  Functional analysis and semigroup theory with applications to models in natural and physical sciences, dynamical systems, asymptotic analysis and methods of small parameter, network dynamics.         

Research interests: Nonlocal, integro-differential models in kinetic theory, mathematical biology and fragmentation-coagulation theory, asymptotic analysis of multiple scale problems, asymptotics of dynamical systems on networks, structured population dynamics.  


ORCID: Jacek Banasiak (0000-0003-3381-0774) - ORCID

Publications over the past five years

Journal Articles

Banasiak J and Tchoumi SY, Multiscale malaria models and their uniform in-time asymptotic analysisMathematics and Computers in Simulation 221 (2024), 1–18

Banasiak J, Poka DW and Shindin S Growth-fragmentation equations with McKendrick–von Foerster boundary condition. Discrete Contin. Dyn. Syst. Ser. S 17(5&6) (2024), 2030-2057

Danquah BA, Chirove F and Banasiak J Controlling malaria in a population accessing counterfeit antimalarial drugs. Mathematical Biosciences and Engineering 20(7)(2023), 11895-11938

Banasiak J, Dumont Y and Yatat Djeumen IV Spreading speeds and traveling waves for monotone systems of impulsive reaction-diffusion equations: Application to tree-grass interactions in fire-prone savannas.  Differential Equations and Dynamical Systems 31(3)(2023), 547-580

Banasiak J and Błoch A Telegraph systems on networks and port-Hamiltonians. Ⅲ. Explicit representation and long-term behaviour. Evolution Equations and Control Theory 11(6)(2022), 2165-2181

Mokhtar-Kharroubi M and Banasiak J On spectral gaps of growth-fragmentation semigroups in higher moment spaces. Kinetic and Related Models 15(2)(2022), 147-185

Banasiak J, Wetsi Poka D and Shindin S Explicit solutions to some fragmentation equations with growth or decay. Journal of Physics A: Mathematical and Theoretical 55(19)(2022), 19400133 pp.

Banasiak J, Błoch A Telegraph type systems on networks and port-Hamiltonians. II. Network realizability, Networks and Heterogeneous Media 17(1)(2022), 73-99

Banasiak J, Błoch A Telegraph systems on networks and port-Hamiltonians. I. Boundary conditions and well-posedness. Evolution Equations and Control Theory 11(4)(2022), 1331-1355

Banasiak J, Ouifki R, Woldegerima WA Some mathematical tools for modelling malaria: a subjective Survey. BIOMATH 10(2)(2021); 2110029

Banasiak J Modelowanie, równania i operatorowe podejście do ich rozwiązywania, Matematyka Poglądowa 8(2021), 22-36 (in Polish)

Woldegerima WA, Ouifki R, Banasiak J Mathematical analysis of the impact of transmission-blocking drugs on the population dynamics of malaria. Applied Mathematics and Computation 400(2021) 126005 1-21

Ouifki R, Banasiak J Epidemiological models with quadratic equation for endemic equilibria—A bifurcation atlas. Math Meth Appl Sci. 43(2020) 10413-10429

Banasiak J Some remarks on the renormalization group and Chapman-Enskog type methods in singularly perturbed problems. Math Meth Appl Sci. 43(2020) 10361-10380

Banasiak J Global solutions of continuous coagulation–fragmentation equations with unbounded coefficients. Discrete and Continuous Dynamical Systems Series S 13(12)(2020) 3319-3334

Anguelov R, Banasiak J, Bright C, Lubuma JMS, Ouifki R The big unknown: The asymptomatic spread of COVID-19. Biomath 9(2020) 2005103

Banasiak J, Manakova NA, Sviridyuk GA Positive solutions to Sobolev Type equations with relatively p-sectorial operators. Bulletin of the South Ural State University. Ser. Mathematical Modelling, Programming & Computer Software (Bulletin SUSU MMCS) 13(2)(2020) 17–32

Banasiak J, Lamb W Growth–fragmentation–coagulation equations with unbounded coagulation kernels. Phil. Trans. R. Soc. A 378(2020) 20190612:1-22

Oufiki R, Banasiak J Epidemiological models with quadratic equation for endemic equilibria --- a bifurcation atlas. To appear in Mathematical Methods in the Applied Sciences

Banasiak J, Logarithmic norms and regular perturbations of differential equations. Annales Universitatis Mariae Curie-Sklodowska, sectio A LXXIII(2)(2019) 5-19

Banasiak J A note on the Tikhonov theorem on an infinite interval. To appear in Vietnam Journal of Mathematics

Banasiak J Some remarks on the renormalization group and Chapman-Enskog type methods in singularly perturbed problems. To appear in Mathematical Methods in the Applied Sciences

Danquah BA, Chirove F, Banasiak J Effective and ineffective treatment in a malaria model for humans in an endemic region. Afrika Matematika 30(2019) 1181–1204

Ngwa GA, Teboh-Ewungkem MI, Dumont Y, Ouifki R, Banasiak J On a three-stage structured model for the dynamics of malaria transmission with human treatment, adult vector demographics and one aquatic stage. Journal of Theoretical Biology 481(2019) 202-222

Banasiak J, Joel L, Shindin S The discrete unbounded coagulation-fragmentation equation with growth, decay and sedimentation. Kinetic and Related Models 12(5)(2019) 1069-1092

Banasiak J, Joel LO, Shindin S Discrete growth-decay-fragmentation equation - well-posedness and long term dynamics. Journal of Evolution Equations 19(2019) 771-802

Banasiak J Analytic Fragmentation Semigroups and Classical Solutions to Coagulation–fragmentation Equations — a Survey. Acta Mathematica Sinica, English Series  35(1)(2019) 83–104

Banasiak J, Seuneu Tchamga MS, Szymańska-Dȩbowska K Canard solutions in equations with backward bifurcations of the quasi-steady state manifold. Journal of Mathematical Analysis and Applications 471(2019) 776-795

Banasiak J, Joel LO, Shindin S Analysis and simulations of the discrete fragmentation equation with decay. Math Meth Appl Sci. 41(2018) 6530-6545

Banasiak J, Puchalska A Generalized network transport and Euler-Hille formula. Discrete and Continuous Dynamical Systems-B 23(5)(2018) 1873-1893 

Sauer N, Banasiak J, Lee WS Causal relations in support of implicit evolution equations. Bulletin of the South Ural State University. Ser. Mathematical Modelling, Programming & Computer Software (Bulletin SUSU MMCS) 11(3)(2018) 85-102

Banasiak J Population models with projection matrix with some negative entries – A solution to the Natchez Paradox. Bulletin of the South Ural State University. Ser. Mathematical Modelling, Programming & Computer Software (Bulletin SUSU MMCS) 11(3)(2018) 18-28

Banasiak J, Seuneu Tchamga MS Delayed stability switches in singularly perturbed predator-prey models. Nonlinear Analysis: Real World Applications, 35(2017), 312–335 

Banasiak J, Falkiewicz A A singular limit for an age structured mutation problem. Mathematical Biosciences and Engineering, 14(1)(2017), 17-30

Banasiak J Kinetic models for crowd dynamics Comment on “Human behaviours in evacuation crowd dynamics: From modelling to “big data” toward crisis management” by N.Bellomo et al. Physics of Life Reviews 18(2016) 22-24

Banasiak J Explicit formulae for limit periodic flows on networks. Linear Algebra and Applications, 500(2016), 30-42

Banasiak J Kinetic models - mathematical models of everything? Comment on "Collective learning modeling based on the kinetic theory of active particles" by D. Burini et al. Physics of Life Reviews, 16(2016), 40-41

Asymptotic state lumping in transport and diffusion problems on networks, Mathematical Models and Methods in Applied Sciences, 26, No. 2 (2016) 215-247 (jointly with A. Falkiewicz and P. Namayanja),

Semigroup approach to diffusion and transport problems on networks, Semigroup Forum, (jointly with A. Falkiewicz and P. Namayanja), DOI 10.1007/s00233-015-9730-4, available online.

Some transport and diffusion processes on networks and their graph realizability, Applied Mathematics Letters, 45, (2015), 25-30, doi:10.1016/j.aml.2015.01.006 (jointly with A. Falkiewicz).

Singularly perturbed systems with non-isolated limit manifolds and applications, in A. Bartłomiejczyk (Ed.) Metody  Matematyczne w Zastosowaniach, Monograph of the Centre of Applications of Mathematics, vol. 3, (2015) 1-20, (in Polish).

Multi-scale problems in complex domains -- a mathematical framework for systems biology. Comment on ``On the Interplay between Mathematics and Biology Hallmarks Toward a New Systems Biology'' by N. Bellomo, A. Elaiw, A. M. Althiabi and M. A. Alghamdi, Physics of Life Reviews, 12, (2015), 65-67, doi:10.1016/j.plrev.2015.01.004.

Canard-type solutions in epidemiological models, Dynamical Systems, Differential Equations and Applications, AIMS Proceedings, 2015 85-93, doi:10.3934/proc.2015.0085 (jointly with E. Kimba Phongi).

Solvability of Age Structured Epidemiological Models with Intracohort Transmission, Mediterranean Journal of Mathematics, 12, 1307–1321,  (with R. Y. M’pika Massoukou), DOI 10.1007/s00009-015-0556-9,

A semigroup related to a convex combination of boundary conditions obtained as a result of averaging other semigroups, Journal of Evolution Equations, 15 (1), 223-237 (with A. Bobrowski).

Kinetic Models in Natural Sciences, in: J. Banasiak and   M.  Mokhtar-Kharroubi (eds.), Evolutionary Equations with Applications in Natural Sciences, Lecture Notes in Mathematics, Vol. 2126, Springer, Heidelberg, 2015, 133-198.

Singularly perturbed population models with reducible migration matrix 1. Sova-Kurtz theorem and the convergence to the aggregated model. Discrete Contin. Dyn. Syst-B. 35 (2015), no. 2, 617–635 (with A. Goswami).

A singularly perturbed ages structured SIRS model with fast recovery, Discrete Cont. Dyn. Syst. –B, 19 (8), 2014, 2383-2399, (with R. Y. M’pika Massoukou).

Asymptotic behaviour of flows on reducible networks, Netw. Heterog. Media 9 (2014), no. 2, 197–216 (with P. Namayanja)

Pseudospectral Laguerre approximation of transport-fragmentation equations. Appl. Math. Comput. 239 (2014), 107–125 (with N.Parumasur, W. Poka, S.Shindin)

On the existence of moments of solutions to fragmentation equations, Journal of Mathematical Analysis and Applications, 413(2), (2014), 1017-1029, (with W. Lamb)

Singularly Perturbed Population Models with Reducible Migration Matrix: 2. Asymptotic Analysis and Numerical Simulations, Mediterranean Journal of Mathematics, 11(2) (2014), 533–559, (with A. Goswami, S. Shindin).

On a macroscopic limit of a kinetic model of alignment, Mathematical Models and Methods in Applied Sciences, 23(14), (2013), 2647–2670 (with M. Lachowicz).

A singularly perturbed SIS model with age structure, Mathematical Biosciences and Engineering, 10(3), (2013), 499-521,  (with E. Kimba Phongi and M. Lachowicz)

Strong fragmentation and coagulation with power-law rates, Journal of Engineering Mathematics, 82, (2013), 199-215 (with W. Lamb and  M. Langer)


Banasiak J, Szymańska-Dębowska K, Dynamical Systems in Modelling Processes in Life and Social Sciences and Engineering (in Polish), Polish Scientific Publisher 

Banasiak J How to be positive in natural sciences? Proceedings of Positivity X Conference, Pretoria, 18 to 12 July 2019, Birkhauser

Banasiak J (with Lamb W, Laurencot P) Analytic Methods for Coagulation-Fragmentation Models, Volume I & II, CRC Press, ISBN 9780367235444

Banasiak J, Puchalska A Transport on networks - a playground of continuous and discrete mathematics in population dynamics, Chapter in: Mathematics Applied to Engineering, Modelling, and Social Issues, Springer (Studies in Systems, Decision and Control), Ed. Frank Smith John N. Mordeson. 

Banasiak J, Bobrowski A, Lachowicz M, Tomilov Y Semigroups of Operators – Theory and Applications SOTA, Kazimierz Dolny, Poland, September/October 2018, Springer Proceedings in Mathematics & Statistics Volume 325

Invited and Plenary Lectures

Methods of small parameter in natural sciences (plenary), 8th Pan African Congress of Mathematics, Abuja, 30 June -8 July 2013

Kinetic type models in applied sciences, CIMPA-UNESCO SCHOOL ‘EVOLUTIONARY EQUATIONS WITH APPLICATIONS IN NATURAL SCIENCES’, Muizenberg, South Africa, from 22nd July to 2nd August  2013

Singularly perturbed equations in age-structured  epidemiology, Mathematics, Mechanics and Modeling, a tribute to Zbigniew Peradzynski, joint with 13th Conference Mathematics in Technical and Natural Sciences, Bedlewo, Poland, 22.09.2013 - 27.09.2013

Asymptotic properties of transport and diffusion semigroups on networks, International Conference on Operator Theory ICOT-2014, 28 April - 01 May, 2014, Hammamet, Tunisia

Problems on networks and their generalizations – well-posedness, identification and singular limits, 17th ISEM Workshop, Blauberen, Germany, 22-28.06.2014

Osobliwie zaburzone układy równań z nieizolowanymi rozmaitościami granicznymi i ich zastosowania, 2ga Konferencja ,,Między teorią a zastosowaniami – matematyka w działaniu’’, Będlewo, 25-30.08.2014

Dynamical systems on networks: well-posedness, graph realizability and asymptotic state lumping, Part I Diffusion processes, School-Workshop, Evolution equations: theory and applications, Besançon, 23rd-27th March 2015

Singularly perturbed systems with non-isolated limit manifolds and applications in mathematical biology, SANUM Conference, Pretoria, 30 March-1 April 2015

Analyticity of fragmentation semigroups with applications, Special Session on Cluster Evolution Equations: Coagulation, Fragmentation, and Related Systems, AMS/EMS/SMP International Meeting, Porto, Portugal, 10-13 June 2015

Some discrete models in population dynamics and ecology, 20th International Conference on Difference Equations and Applications, Białystok, Poland, 19-25 July 2015

Mathematical Models in Population Dynamics, CIMPA School: Mathematical modeling and analysis of complex systems, Naivasha, Kenya, 20-31 July 2015.

Classical solutions of coagulation-fragmentation equations, Kinetic Theory and Multiscale Phenomena: Modelling, Analysis, Computation and New Applications, Stellenbosch, 22-25.01.2016

Banasiak J How to be positive in natural sciences? Proceedings of Positivity X Conference, Pretoria, 18 to 12 July 2019, Birkhauser

Copyright © University of Pretoria 2024. All rights reserved.

FAQ's Email Us Virtual Campus Share Cookie Preferences